Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Lubbock, TX

June 9, 2007Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 9, 2007, 5:07 PM CDT for Lynn County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 5:07 PM CDT (22:07 UTC)
Expired
Jun 9, 2007, 5:45 PM CDT
In force
38 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 092208
SVRLUB
TXC305-092245-
/O.NEW.KLUB.SV.W.0166.070609T2207Z-070609T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LYNN COUNTY IN NORTHWEST TEXAS.

* UNTIL 545 PM CDT

* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTH OF GRASSLAND...OR ABOUT 16 MILES SOUTHEAST OF TAHOKA...
  MOVING NORTH AT 20 MPH.

* SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE...DRAW...TAHOKA... 
  AND GRASSLAND. 

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3297 10191 3296 10157 3327 10158 3323 10196

$$
1 follow-up statement
000 
WWUS54 KLUB 092227
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT SAT JUN 9 2007

TXC305-092245-
/O.CON.KLUB.SV.W.0166.000000T0000Z-070609T2245Z/
LYNN TX-
525 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR LYNN COUNTY...

A WIND GUST OF 65 MPH WAS REPORTED AT 615 BY THE WEST TEXAS MESONET 
WEATHER STATION NEAR GRAHAM IN WESTERN GARZA COUNTY.

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR GRASSLAND...OR ABOUT 8 MILES EAST OF TAHOKA...MOVING
NORTH AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WILSON...
GRASSLAND...TAHOKA AND NEW HOME.

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3303 10189 3302 10157 3338 10157 3338 10202

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:14 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 9, 3:14 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
314 PM CDT SAT JUN 9 2007

.SHORT TERM...
FORECAST AREA CONTINUES TO BE WEDGED BETWEEN AN UPPER LOW OFF THE
COAST OF SOUTHERN CALIFORNIA AND UPPER HIGH FROM EAST TEXAS THROUGH
MISSISSIPPI. THIS HAS PUMPED PLENTIFUL AMOUNTS OF MOISTURE BACK INTO
WEST TEXAS...MAKING IT REALLY FEEL LIKE SUMMER. THIS WARM AND MOIST
ATMOSPHERE HAS RESULTED IN MODERATE INSTABILITY ACROSS THE ENTIRE
REGION...THOUGH MODEL SOUNDINGS DO INDICATE RATHER SKINNY CAPE IN
WEAKLY SHEARED ENVIRONMENT. HENCE...ANTICIPATE STORMS THAT FORM TO
STRUGGLE TO MAINTAIN ORGANIZATION/INTENSITY. HOWEVER...INSTABILITY
COULD STILL PROMOTE A FEW STRONG PULSE STORMS. ADDITIONALLY...
PRECIPITABLE WATER VALUES RANGING FROM 1.25 WEST TO 1.65+ INCHES
EAST ALONG WITH RELATIVELY HIGH FREEZING LEVEL AND SLOW STORM
MOTION WILL SUPPORT LOCALIZED HEAVY RAINFALL UNDER ANY GIVEN
STORM. CURRENT VISIBLE SATELLITE...SURFACE OBS AND RADAR DO SHOW
CONVECTION DEVELOPING ALONG CONVERGENT AXIS IN SOUTHEAST NEW
MEXICO WHERE EARLIEST HEATING/CLEARING TOOK PLACE...AS WELL AS
ALONG SURGE OF MOISTURE WORKING INTO THE EASTERN PERMIAN BASIN AND
CONCHO VALLEY FROM THE EDWARDS PLATEAU. THUS...FAVORED BEST POPS
ACROSS THE SOUTHERN AND WESTERN ZONES TONIGHT...THOUGH COULD STILL
SEE AN ISOLATED STORM ALMOST ANYWHERE IN UNSTABLE AND WEAKLY
CAPPED ENVIRONMENT.

BELIEVE LOW CLOUDS WILL AGAIN FILL IN ACROSS MUCH OF THE CWFA
OVERNIGHT. SOME LOCATION...ESPECIALLY ALONG THE FAVORED EDGE OF THE
CAPROCK ESCARPMENT...COULD SEE SOME LOCALIZED FOG /BR/...BUT DO NOT
EXPECT DENSE FOG GIVEN FLOW PROGGED TO VEER SOMEWHAT TOWARD MORNING.
PRECIP CHANCES WILL LINGER OVERNIGHT AS 25-30 KT LLJ AND ISENTROPIC
UPGLIDE REDEVELOPS. APPEARS A WEAK UPPER LEVEL WAVE WILL EXIT WEST
TEXAS EARLY SUNDAY...WITH OTHER POSSIBLE RIPPLES IN THE SOUTHWEST
FLOW MOVING OVERHEAD. THUS...GIVEN ABUNDANT MOISTURE AND EXPECTED
AFTERNOON HEATING HAVE CONTINUED SLIGHT CHANCE POPS THROUGH THE DAY
SUNDAY. TONIGHT SHOULD SEE MILD TEMPERATURES /LOWS IN THE 60S AND
LOW 70S/ GIVEN ALL THE MOISTURE AROUND. HIGHS SUNDAY SHOULD CLIMB
WELL INTO THE 80S AGAIN...WITH A FEW LOCATIONS FLIRTING WITH 90.

.LONG TERM...
WILL CONTINUE TO SEE SUBTROPICAL MOISTURE DRAWN NWD OVER THE AREA
IN DEEP SLY FLOW BETWEEN UPPER HIGH OVER EAST TEXAS AND UPPER LOW
WHICH WILL BE SLOWLY APPROACHING THE AREA FROM SRN CALIF. DEEP
MOISTURE AND WEAK CAP COMBINED WITH WEAK FORCING WILL RESULT IN
ISOLATED TO SCATTERED STORMS THROUGH TUESDAY. MAY SEE A BETTER
CHANCE FOR PRECIP MONDAY NIGHT WITH SLIGHTLY BETTER FLOW ALOFT
AIDING POTENTIAL FOR STORMS TO COME OFF THE HIGHER TERRAIN TO THE
WEST AND AGAIN TUESDAY AFTN/NIGHT AS THE UPPER LOW LIFTS NEWD
ACROSS NRN NM. BEYOND TUESDAY MODEL AGREEMENT IS POOR. OPERATIONAL
GFS WITH ITS IDEA OF THE UPPER LOW GETS CUT OFF FROM FASTER FLOW
TO THE NORTH AND WOBBLES SLOWLY EWD UNDERNEATH AN UPPER RIDGE. GFS
SOLUTION WOULD KEEP A SMALL CHANCE OF PRECIP IN THE EAST. ECMWF
MAY BE CLOSER TO ACCURATE WITH A MORE PROGRESSIVE MOVEMENT OF THE
UPPER TROUGH. INHERITED FCST IS DRY BEYOND TUESDAY AND GIVEN
UNCERTAINTIES IN THE EXTENDED PREFER TO KEEP IT THAT WAY. WILL
CONTINUE WITH TEMPS NEAR NORMAL THROUGH WEDNESDAY /SLIGHTLY COOLER
FOR HIGHS AND SLIGHTLY WARMER FOR LOWS/. ASSUMING A DRIER PATTERN
EMERGES TOWARD WEEKS END WILL CONTINUE TREND OF SLIGHT UPTICK IN
HIGHS THURSDAY THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  87  63  86  62 /  40  20  20  20  30
TULIA         63  85  65  86  64 /  30  20  20  20  30
PLAINVIEW     65  87  66  87  65 /  30  20  20  20  30
LEVELLAND     66  87  66  86  67 /  30  20  20  20  30
LUBBOCK       68  86  68  88  67 /  30  20  20  20  30
BROWNFIELD    68  88  66  87  68 /  30  20  20  20  30
CHILDRESS     68  90  70  90  71 /  20  20  20  20  20
SPUR          69  88  70  92  69 /  30  20  20  20  20
ASPERMONT     70  87  70  93  72 /  30  20  20  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/07
Hazardous weather outlook, Jun 9, 11:42 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 AM CDT SAT JUN 9 2007

TXZ021>044-101645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1142 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS MAY SPREAD EASTWARD FROM THE PLAINS OF NEW MEXICO
INTO THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE THIS
AFTERNOON AND TONIGHT. A FEW STORMS COULD EXCEED SEVERE
LIMITS...BUT CHANCES ARE RELATIVELY LOW. IF THEY DO...HEAVY RAIN
AND HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCES OF HAZARDOUS WEATHER ARE LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 9, 4:52 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
452 PM CDT SAT JUN 9 2007

TXZ041-042-092230-
GARZA TX-LYNN TX-
452 PM CDT SAT JUN 9 2007

...STRONG THUNDERSTORMS ENTERING SOUTHERN LYNN AND SOUTHWEST GARZA
COUNTIES...

AT 447 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 16 MILES SOUTH OF GRASSLAND...OR ABOUT 19 MILES
SOUTHEAST OF TAHOKA...MOVING NORTH AT 30 MPH. O DONNELL...TAHOKA...
AND GRASSLAND ARE IN THE PATH OF THESE STORMS.

BRIEF...STRONG WIND GUSTS FROM 40 TO 50 MPH ARE POSSIBLE NEAR THESE
THUNDERSTORMS. BRIEF HEAVY RAINFALL FROM A HALF TO NEARLY AN INCH
MAY FALL IN A FEW PLACES AS WELL. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:20 PM CDTSevere Thunderstorm WarningLUBGarza55 min
Jun 9, 5:34 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock56 min
Jun 9, 6:20 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens55 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningLUBHale67 min
Jun 9, 6:47 PM CDTSevere Thunderstorm WarningLUBBailey58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.